Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Alexandre Chorin
Title: Vorticity and turbulence
Additional book information: Appl. Math. Sci. Ser., vol. 103, Springer-Verlag, New York, 1994, viii + 174 pp., ISBN 0-387-94197-5, $35.00$

References [Enhancements On Off] (What's this?)

    Hunt, J.C.R., Phillips, O.M., and Williams, D. (eds.) "Turbulence and Stochastic Processes: Kolmogorov's Ideas 50 Years on", Proc. Royal Soc., vol. 434, 1991, pp. 1--240, MR 92e:00012. McComb, W.D., The Physics of Fluid Turbulence, Clarendon Press, Oxford, 1990, MR 94b:76026. Lesieur, M., Turbulence in Fluids, second edition, Kluwer Academic Publishers, Boston, MA, 1990, MR 93h:76040. Holloway, G., Eddies, waves, circulation, and mixing: Statistical geofluid mechanics, Ann. Rev. Fluid Mech. 18 (1986), 91-147, MR 86m:76004. Miller, J., Weichman, P., and Cross, M.C., Statistical mechanics, Euler's equations, and Jupiter's red spot, Phys. Rev. A 45 (1992), 2328-2359, MR 95b:82056. Robert, R. and Sommeria, J., Statistical equilibrium states for two-dimensional flows, J. Fluid Mech. 229 (1991), 291-310, MR 93d:76034. Majda, A. and Holen, M., Statistical theories and dissipation for large scale flows (in preparation). Majda, A. and Bertozzi, A., Vorticity and the Mathematical Theory of Incompressible Flow (Lecture notes and book in preparation). Majda, A., Vorticity, turbulence, and acoustics in fluid flow, SIAM Review 33 (1991), 349-388, MR 92i:76001. Constantin, P., Geometric statistics in turbulence, SIAM Review 36 (1994), 73-98, MR 95d:76057.

Review Information:

Reviewer: Andrew J. Majda
Affiliation: Courant Institute of Mathematical Sciences
Journal: Bull. Amer. Math. Soc. 33 (1996), 71-73
Review copyright: © Copyright 1996 American Mathematical Society